Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 4:54 AM EST for Duval County, Nassau County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 30, 2000, 4:54 AM EST (09:54 UTC)
- Expired
- Mar 30, 2000, 5:30 AM EST
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Duval County, FL, Nassau County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 300955 SVRJAX FLC031-089-301030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 AM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA EAST CENTRAL NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 530 AM EST * AT 454 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES NORTH OF OCEANWAY...OR ABOUT 4 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 AM EST... OCEANWAY... AMELIA CITY AND LITTLE TALBOT ISLAND... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3063 8166 3045 8168 3038 8108 3060 8106 $$ SANTOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 30, 3:10 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNINGS SECTION FOR WATCH NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 AM EST THU MAR 30 2000 RADAR LOOP SHOWS SHOWERS OVER FLA HAVE REACHED THE EAST COAST. HOWEVER THE LOOP OF GA ZONES TELL A DIFFERENT STORY. AN AREA OF CONVECTION IS MOVING THROUGH OUR GA FA NORTH OF US HWY 82. ANOTHER ROUND DEVELOPED OVER AL...MOVING EASTWARD AND WILL REACH OUR CWA BEFORE MORNING. A SURFACE LOW WILL MOVE OUT OF THE GULF ACROSS THE FLA PANHANDLE THIS MORNING AND ACROSS SOUTH-CENTRAL GA DURING THE AFTERNOON. THE FRONT WILL REMAIN QUASI-STATIONARY UNTIL THE LOW LIFTS OUT AND DRAGS A COLD FRONT ACROSS THE FA TONIGHT. H3 STREAMLINES INDICATE UPPER LEVEL DIFFLUENCE THROUGH THE AFTERNOON AND EVENING ALONG THE GA COAST INTO CENTRAL FLA. LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND HELICITIES ARE AROUND 120. EXPECT PRECIP OVER GA AT FIRST THEN THE FOCUS WILL SHIFT SOUTHWARD DURING THE AFTERNOON. SPENDING A GREAT DEAL OF TIME AGONIZING OVER THE POPS FOR TODAY. THERE IS A 70 PERCENT DIFFERENCE BETWEEN THE FWC AND FAN POPS. THINK THE AVN HAS A BETTER REPRESENTATION OF THE INITIAL AND 06Z FEATURES SO WILL LEAN TOWARDS FAN. CURRENT FCST OF GOOD CHANCE FOR GA AND MOST OF FL ZONES...40 PERCENT FOR SOUTHERN TIER LOOKS GOOD. WITH WARM SOUTHERLY FLOW TEMPS WILL RANGE FROM THE LOWER TO MID 80S FOR SECOND DAY...THEN A RETURN TO CLIMO TEMPS FOLLOWING THE COLD FRONTAL PASSAGE. MARINE...WINDS AT GRAYS REEF FALL INTO THE SCA CRITERIA WHEREAS ELSEWHERE WINDS ARE LESS THAN 15 KT. RECENT SFC ANALYSES SHOW A TIGHTENING OF THE GRADIENT OVER THE WATERS. WILL CONTINUE SCEC FOR THE MORNING AND SUGGESTING AN UPGRADE TO SCA LATE. PRELIM AMG 82/52/77/48 5200 SSI 78/58/71/54 5300 JAX 84/57/75/52 5300 GNV 87/58/80/54 5300 28 .JAX... GA...NONE FL...NONE TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:05 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 25 min |
| Mar 30, 12:24 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 66 min |
| Mar 30, 12:40 PM EST | Tornado Warning | JAX | Columbia, Hamilton | 35 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Nassau | 39 min |
| Mar 30, 1:40 PM EST | Tornado Warning | JAX | Baker | 20 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Duval, Nassau | 35 min |
| Mar 30, 2:04 PM EST | Tornado Warning | JAX | Suwannee | 26 min |
| Mar 30, 2:28 PM EST | Tornado Warning | JAX | Nassau | 32 min |
| Mar 30, 2:31 PM EST | Tornado Warning | JAX | Suwannee | 29 min |
| Mar 30, 2:45 PM EST | Tornado Warning | JAX | Columbia | 45 min |
| Mar 30, 2:56 PM EST | Tornado Warning | JAX | Duval, Nassau | 34 min |
| Mar 30, 3:19 PM EST | Tornado Warning | JAX | Union | 41 min |
| Mar 30, 3:34 PM EST | Tornado Warning | JAX | Bradford | 26 min |
| Mar 30, 3:57 PM EST | Tornado Warning | JAX | Bradford, Clay | 48 min |
| Mar 30, 4:32 PM EST | Tornado Warning | JAX | Putnam | 43 min |
| Mar 30, 4:43 PM EST | Tornado Warning | JAX | Clay | 32 min |
| Mar 30, 5:10 PM EST | Tornado Warning | JAX | Saint Johns | 45 min |
| Mar 30, 5:21 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Mar 30, 5:33 PM EST | Tornado Warning | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.